What conditions could cause somebody to gain 43 pounds in two or three months given that they are not over eating and have not had any new medications except a single epidural steroid injection. Normal weight 145 to 150. Weight now 187. Female.
Person's Gender: Female
Person's Age: 60
I am honored to assist you. My answers are for information purposes only. They don’t substitute for a visit to a doctor’s office. Doctor/patient relationship is not established.
There are some causes for rapid weight gain.
1. underactive thyroid (hypothyrodism)
2. heart failure (pumping problem)
3. kidney problem (less urination)
4. corticosteroid such as predonisone
You should see your doctor to have a physical exam, a blood test, and imaging studies.
Thyroid is in normal limits.
Kidney function seems alright and basic metabolic was fine.
I did receive an injection of Celestone via Epidural injection two months prior to gaining 40 pounds and 3 pounds in the last month.
I have MPV and after my injection my heart and pulse rate vascilated from 30 to 90 for awhile, and went home and experienced fluttering for about one week. Don't know if that is normal or not?
Swelling is mostly in my abdomen upper and in my legs, knees, things.
I take 300 mg of neurontin, and ambien for sleep. I have been on both for a long time. I am insulin resitent, and formerly diabetic. The injection made me IR again, where it had been completely gone from 3 years on Byetta.
It seems to be due to the injection of Celestone, which is high potent corticosteroid. You will lose your weight gradually.
You should ask your doctor to inject non-corticosteroid instead of it if possible.
Another possibility is heart pump problem. You should see your doctor to have a physical exam, chest x-ray, and ultrasound of the heart.
I think it follows the Celestone. I am worried it is related to my MPV which they didn't ask me about prior to giving me the epidural. But with the symptoms, and onset of water retention and heart palpatations, I do wonder about pumping efficiency.
Amazing we have to figure this out for ourselves. Thanks for your servicr, it does help a lot, to sort out different ways of thinking and ideas of where to turn next.
Trained in the multiple medical fields for many years.